Having a difficult time packing on muscle mass no matter how hard you work at the gym? Has your performance beneath the sheets taken a marked nosedive? Have your work and personal life suffered due to low energy and mental fogginess? If you are a man experiencing these, you might be suffering from low testosterone.
The decrease in T-levels among men is a natural part of the aging process. Upon hitting the age of 30, the testosterone level in a man’s body declines. However, there are other factors causing the dip in a man’s T-levels including his diet, stress, medications and being obese.
Testosterone boosters can effectively reverse the decline of T-levels in your body, allowing you to gain muscle mass, enjoy better sex and simply feel better. But as with just about any supplement, many are wary of the side effects. If you’re to take these supplements, you might be wondering, “What are the possible side effects of testosterone boosters?”
Testosterone supplements can affect a man both physically and psychologically. Here are a few commonly reported side effects.
Physical Side Effects
Taking testosterone boosters can lead to an acne outbreak, especially along the back. Others report experiencing occasional mild headaches while others become anemic.
Testosterone supplements can help you pack on muscle mass much faster. However, do take note that these supplements work on muscle tissue and cannot strengthen the tendons and ligaments attached to these tissues. It is quite normal for men who take these supplements to experience abnormal muscle growth as well as tears in the ligaments and muscles. In order to avoid these, you may need to modify your training program and make sure that you are adequately rested.
Just like other medications and supplements, testosterone supplements can have an adverse effect on the kidneys when used for a prolonged period of time. As such, it is worthwhile to adopt a cycle for using these.
Mood swings and aggressiveness are among the most commonly reported psychological side effects of taking testosterone boosters. Curiously, these side effects often occur among men who have a natural tendency for these.
Some individuals have also reported feeling depressed and anxious while taking these supplements. However, experts are still unaware how increased testosterone can trigger depression.
What is important to know is that the side effects of taking testosterone boosters can vary from one individual to another. You may experience some of these side-effects or you may not. Either way, if you take these supplements (or any other supplement, for that matter), it is wise to pay attention to your body and look for anything that seems amiss and immediately seek a medical professional.